Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 8, NWS Little Rock, AR

March 11, 2006Johnson County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 11, 2006, 9:54 PM CST for Johnson County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 9:54 PM CST (03:54 UTC)
Expired
Mar 11, 2006, 10:30 PM CST
In force
36 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Johnson County, AR

The radar

The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 9:34 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 120354
TORLZK
ARC071-120430-
/O.NEW.KLZK.TO.W.0008.060312T0354Z-060312T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
954 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 1030 PM CST

* AT 953 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
  NORTHWEST OF HUNT...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HUNT AROUND 955 PM CST
  EDNA AROUND 1000 PM CST
  WOLF PEN RECREATION AREA...YALE AROUND 1005 PM CST
  CATALPA...OARK AROUND 1010 PM CST
  OZONE AROUND 1015 PM CST
  ROSETTA AROUND 1025 PM CST

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
NORTH CENTRAL ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
400 AM CST SUNDAY MORNING FOR WESTERN ARKANSAS.

LAT...LON 3574 9351 3574 9347 3572 9345 3573 9322
      3559 9345 3552 9362 3547 9370 3575 9368
      3576 9367 3576 9353

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 11, 2:55 PM CST, 6 hours 59 minutes earlier.

Area forecast discussion, Mar 11, 2:55 PM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CST SAT MAR 11 2006

.SHORT TERM...TONIGHT THROUGH MONDAY...

IN THE NEAR TERM...
LATEST SURFACE ANALYSIS INDICATES A DRYLINE FROM JUST EAST OF TULSA
TO NEAR ARMORE OKLAHOMA. A SMALL CLUSTER OF STRONG CONVECTION HAS
DEVELOPED AHEAD OF THIS SLOW MOVING FEATURE...SUPPORTED BY MID-LEVEL
SHORTWAVE ENERGY MOVING NORTHEAST OUT OF TEXAS.

18Z LITTLE ROCK AND OTHER REGIONAL UPPER AIR OBSERVATIONS
INDICATE A FAIRLY STRONG CAP ACROSS THE AREA. STILL EXPECT
ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY LATER THIS
AFTERNOON AND EVENING...EVEN WITH MODEST LOW LEVEL FORCING...AS
THE SHORT WAVE ENERGY APPROACHES. LARGE HAIL IS THE PRIMARY THREAT
WITH STORMS THAT MOVE INTO THE FORECAST AREA...THEN DAMAGING WIND
GUSTS. RELATIVELY HIGH LCL VALUES...ALONG WITH MODEST 0-1KM SHEAR
VALUES SUGGEST THAT THE OVERALL TORNADIC THREAT WOULD BE
LIMITED...EXPECT FOR RIGHT MOVING SUPERCELLS. EXPECT THE GREATEST
OVERNIGHT CONVECTIVE COVERAGE TO BE ACROSS THE NORTHERN THIRD OF
THE FORECAST AREA.

A COLD FRONT ACROSS KANSAS AND OKLAHOMA WILL ACCELERATE EASTWARD
ON SUNDAY. FORCING ALONG THIS BOUNDARY SHOULD BE STRONGER THAN
THAT OF TODAY. INSTABILITY AND SHEAR PROFILES SUGGEST A PRONOUNCED
SEVERE THREAT FROM MID AFTERNOON THROUGH LATE EVENING.

EXPECT THE BOUNDARY TO CLEAR TO FORECAST AREA DURING THE AFTERNOON
ON MONDAY.

&&

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MODELS SHOW GOOD AGREEMENT THAT COLD FRONT SHOULD BE THROUGH AND OUT
OF THE CWA BY 00Z TUESDAY. THEREFORE...HAVE ENDED ALL PRECIP CHANCES
ACROSS THE CWA WRT THE COLD FRONT AT THAT TIME.

HIGH PRESSURE WILL MOVE IN OVERNIGHT MONDAY INTO TUESDAY. AGAIN...
GOOD AGREEMENT AMONGST OPERATIONAL MODELS AS WELL AS GFS/CMC
ENSEMBLES. GRAPHICAL MEX OUTPUT SHOWS GOOD CHANCES FOR MOSTLY CLEAR
CONDITIONS /GREATER THAN 50 PERCENT CWA-WIDE/. WITH WEAK RIDGE
MOVING OVERHEAD...LOWERED CLOUD COVER FOR TUESDAY...SHOULD BE PLENTY
OF SUNSHINE THROUGH THE DAY.

WEAK RIDGE MOVES EASTWARD WEDNESDAY...WITH A SHORTWAVE FOLLOWING
BEHIND. AS MANY OF THE ENSEMBLE MEMBERS ARE PICKING UP ON THIS..
.HAVE GONE AHEAD AND INCREASED RAIN CHANCES THURSDAY. RIGHT NOW WENT
WITH BETTER CHANCES ACROSS SOUTHERN CWA...WHERE THERE THERE WILL BE
MORE MOISTURE FOR THE SYSTEM TO INTERACT WITH /LIMITED MOISTURE
RETURN BEHIND HIGH/.

ZONAL PATTERN SETS UP FOR THE WEEKEND. POPS WILL TEMPORARILY BE
LOWER FRIDAY ...BUT WILL INCREASE THROUGH THE WEEKEND. GIVEN
UNCERTAINTY OF SHORTWAVES IN ZONAL FLOW...ESPECIALLY A WEEK OUT...
AND THE FACT THAT SOUTHERLY SFC FLOW WILL BE IN PLACE...UPPED POPS A
LITTLE FOR THE WEEKEND. ANYTHING THAT COMES WILL HAVE THE CHANCE TO
PRODUCE RAIN. KEPT MENTION OF THUNDER OUT AT THIS TIME.

TEMPERATURES FOR THE PERIOD LOOKED REASONABLE...WITH LITTLE CHANGES
MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  64  80  60  69 /  40  50  70  30
HARRISON AR       60  77  51  60 /  80  60  70  10
HOT SPRINGS AR    64  81  60  68 /  40  50  70  30
PINE BLUFF AR     64  82  62  69 /  30  40  70  40
MOUNTAIN HOME AR  60  77  54  61 /  80  60  70  20
MONTICELLO AR     65  83  63  70 /  20  40  60  40
SEARCY AR         63  79  60  69 /  50  50  70  30
MOUNT IDA AR      63  80  58  68 /  40  50  70  20
RUSSELLVILLE AR   63  79  59  67 /  50  60  70  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...55 / LONG TERM...220
Hazardous weather outlook, Mar 11, 12:08 PM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 PM CST SAT MAR 11 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1208 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS ARE QUITE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND FOR THE OVERNIGHT HOURS.

AN UNSTABLE AIRMASS IS LOCATED ACROSS THE REGION. AN UPPER LEVEL
IMPULSE ACROSS TEXAS WILL CONTINUE TO MOVE NORTHEAST.  A DRYLINE
ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS EXPLOSIVE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON...WITH THE THUNDERSTORMS MOVING
EAST-NORTHEASTWARD WITH TIME.

FORECAST INSTABILITY AND VERTICAL WIND PROFILES INDICATE WITH VERY
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE WELL
ORGANIZED STORMS. ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ARKANSAS IS UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS SUNDAY
AND SUNDAY NIGHT. A STRONG COLD FRONT WILL APPROACH THE STATE DURING
THE AFTERNOON HOURS SUNDAY...AND MOVE THROUGH THE STATE DURING THE
LATE AFTERNOON INTO THE EARLY MORNING HOURS. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...WITH
SIGNIFICANT SEVERE WEATHER LIKELY. DAMAGING WINDS IN EXCESS OF 60
MPH...VERY LARGE HAIL...AND TORNADOES WILL BE MAJOR CONCERNS.

PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES...
AND MONITOR LATER FORECASTS AND BULLETINS FOR ANY WATCHES AND OR
WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT
FEATURES FOR SEVERE WEATHER WILL COME IN HANDY DURING THIS SEVERE
WEATHER EPISODE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON AND
EVENING...AND AGAIN DURING SUNDAY AFTERNOON AND EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:36 PM CSTSevere Thunderstorm WarningLZKBoone24 min
Mar 11, 9:31 PM CSTSevere Thunderstorm WarningLZKPolk44 min
Mar 11, 9:45 PM CSTSevere Thunderstorm WarningLZKScott60 min
Mar 11, 9:48 PM CSTSevere Thunderstorm WarningLZKBoone27 min
Mar 11, 10:14 PM CSTSevere Thunderstorm WarningLZKBoone46 min
Mar 11, 10:17 PM CSTTornado WarningLZKNewton58 min
Mar 11, 10:26 PM CSTTornado WarningLZKBoone34 min
Mar 11, 10:29 PM CSTSevere Thunderstorm WarningLZKLogan46 min
Mar 11, 10:34 PM CSTTornado WarningLZKMarion39 min
Mar 11, 10:45 PM CSTSevere Thunderstorm WarningLZKLogan, Scott, Yell45 min
Mar 11, 10:49 PM CSTSevere Thunderstorm WarningLZKJohnson56 min
Mar 11, 11:09 PM CSTTornado WarningLZKSearcy51 min
Mar 11, 11:33 PM CSTSevere Thunderstorm WarningLZKNewton27 min
Mar 11, 11:46 PM CSTTornado WarningLZKBaxter, Marion59 min
Mar 12, 12:20 AM CSTTornado WarningLZKFulton, Izard55 min
Mar 12, 4:41 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more19 hr

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.